Wildfire, Lower Columbia Basin
- When
- July 29, 6:00 PM PST to July 30, 6:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
The Les Blair wildfire burned 3000 acres 10 miles southeast of Highland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Les Blair wildfire burned 3000 acres 10 miles southeast of Highland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 29, 1:35 PM PST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 235 PM PDT SUN JUL 29 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. CLEAR SKIES WILL CONTINUE OVER MOST OF THE FORECAST AREA OVERNIGHT AS UPPER TROUGH MOVES EAST INTO NORTHERN BRITISH COLUMBIA. SOME EARLY EVENING CONVECTION IS POSSIBLE OVER EXTREME SOUTHEAST OREGON WITH THE CLOUDS ROTATING EAST INTO IDAHO AS THEY JUST REACH THE SOUTHERN FRINGES OF THE FORECAST AREA. THE UPPER LOW WILL CONTINUE EAST ON MONDAY WITH A DRY WEST TO SOUTHWEST FLOW ACROSS THE AREA THROUGH TUESDAY NIGHT. WINDS WILL CONTINUE TO BE WINDY ALONG THE COLUMBIA RIVER GORGE AND KITTITAS VALLEY THROUGH THE EVENING AND THEN DECREASE OVERNIGHT. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL LEVELS. ML .LONG TERM...WEDNESDAY THROUGH SUNDAY...RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION WEDNESDAY. THE RIDGE BEGINS TO BREAK DOWN ON THURSDAY EVENTUALLY ALLOWING A TROUGH OF LOW PRESSURE TO MOVE INTO WESTERN CANADA AND THE PACIFIC NORTHWEST FRIDAY AND REMAIN OVER THE WEEKEND. WEDNESDAY WILL BE THE HOTTEST DAY WITH THURSDAY BEING A TRANSITION DAY AND THEN COOLER OVER THE WEEKEND. CONVECTIVE CHANCES WILL BE CENTERED AROUND WEDNESDAY AND THURSDAY. WEDNESDAYS CONVECTION IS EXPECTED TO BE OVER SOUTHERN OREGON WHICH COULD CREEP INTO PORTIONS OF CENTRAL OREGON LATE AFTERNOON AND EVENING. BY THURSDAY THE BEST CHANCE OF CONVECTION LOOKS LIKE IT WILL BE OVER THE EASTERN OREGON MOUNTAINS MAINLY EAST OF PRINEVILLE. WITH WEAK TROUGHINESS OVER THE REGION THIS WEEKEND EXPECT TEMPERATURES TO BE CLOSE TO NORMAL OR JUST BELOW WITH NO PRECIPITATION EXPECTED. && .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES AND ALONG TWEB ROUTES OVER THE NEXT 24 HOURS. SURFACE BREEZY CONDITIONS WILL CONTINUE AT KDLS INTO EARLY TONIGHT BEFORE DECREASING...ONLY TO RESUME MONDAY AFTERNOON. .FIRE WEATHER...UPPER LOW NOW MOVING INTO BRITISH COLUMBIA WHILE THE ASSOCIATED TROUGH AXIS IS MOVING ACROSS 130W. THIS HAS RESULTED IN A PUSH OF MARINE AIR INTO THE INTERIOR NORTHWEST. WINDS HAVE INCREASED ALONG THE CASCADE EAST SLOPES (ESPECIALLY THROUGH THE GAPS) AND OVER PORTIONS OF THE COLUMBIA BASIN. THESE WINDS WILL CONTINUE TO SLOWLY INCREASE INTO THE EVENING WHEN THEY WILL PEAK. RELATIVE HUMIDITIES ARE RUNNING ABOUT 5-10 PERCENT ABOVE YESTERDAY SO CRITICAL FIRE WEATHER CONDITIONS DUE TO WIND AND LOW RH ARE MARGINAL AT WORST. THUS WILL CONTINUE A HEADLINE FOR GUSTY WINDS IN ZONES 610...631 AND 675 FOR THIS EVENING. MARGINAL WIND AND RH CONDITIONS WILL SHIFT TO SOUTH-CENTRAL AND SOUTHEAST OREGON MONDAY AFTERNOON AND EVENING. FOR NOW WINDS DO NOT LOOK TO BE STRONG ENOUGH TO PUSH WIDESPREAD CRITICAL CONDITIONS IN ZONES 638...SOUTH 611 AND SOUTH 632 SO WILL HEADLINE THESE ZONES FOR LOCAL GUSTY WINDS AND LOW RH. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 60 89 56 88 / 0 0 0 0 ALW 64 90 59 91 / 0 0 0 0 PSC 60 92 56 92 / 0 0 0 0 YKM 55 89 53 92 / 0 0 0 0 HRI 60 91 54 91 / 0 0 0 0 ELN 57 85 53 90 / 0 0 0 0 RDM 46 87 46 88 / 0 0 0 0 LGD 55 89 53 90 / 0 0 0 0 GCD 54 90 53 93 / 0 0 0 0 DLS 61 86 58 93 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 93/91/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT SUN JUL 29 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-301100- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 500 AM PDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY AND HOT CONDITIONS WILL CONTINUE TODAY. WINDS WILL INCREASE OVER MOST OF THE FORECAST AREA AS THE DAY PROGRESSES. BY LATE THIS AFTERNOON AND EVENING...BREEZY TO WINDY CONDITIONS CAN BE EXPECTED IN THE KITTITAS AND YAKIMA VALLEYS...THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA BASIN...AND THE BLUE MOUNTAIN FOOTHILLS. THE STRONGEST WINDS WILL OCCUR IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE WITH SUSTAINED WINDS OF 20-30 MPH. WINDS WILL GRADUALLY DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY CONDITIONS WILL CONTINUE THROUGH EARLY WEDNESDAY. IT WILL BE LOCALLY BREEZY ON MONDAY. MOISTURE FROM THE DESERT SOUTHWEST WILL SPREAD ACROSS SOUTHEAST OREGON WEDNESDAY AFTERNOON BRINGING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS. THE SLIGHT CHANCE OF THUNDERSTORMS WILL EXTEND NORTH ON THURSDAY TO INCLUDE THE SOUTHERN BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS. DRY CONDITIONS ARE FORECAST ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47504.